Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Why am I having heavy bleeding after withdrawal of Primolut ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I have been treated for menopause with Estradot 25 as my estrogen levels were 40 and had not menstruated for a year. After a month I had more blood tests done and my estrogen levels went to 3500!!! my specialist took me off immediately. I started bleeding soon after and bled for 25 days non stop. She then put me on Primolut for x1 a day for 3 Days and then 1/2 for 3 days to stop the bleeding. The bleeding did not stop while I was on Primolut 5mg but was light. Have been off Primolut for 2days not and have been hemorrhaging heavily and non stop for 16hrs now...worried! Help
Posted Tue, 24 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for the query.

Primolut is a progesterone which helps in conversion of proliferative endometrium to secretory endometrium which then helps in stopping the bleeding.

Once you start taking progesterone, if you stop it after taking it for three days then it is sure to precipitate the bleeding due to additional withdrawal bleeding which has happened in your case.

Once you start taking Primolut it takes 4 to 5 days to control your bleeding gradually and then it needs to be continued in consultation with your gynaecologist to avoid haemorrhage on stopping it.
Now to get rid of your problem you need to restart primolut may be at a higher dose in consultation with your gynaecologist and continue the same without missing even a single dose.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor